Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 11, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Dec 10, 2019, 3:39 PM CST for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Dec 10, 2019, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2019, 3:39 PM CST (21:39 UTC)
- In effect from
- Dec 10, 2019, 6:00 PM CST
- Expired
- Dec 11, 2019, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
566 WWUS74 KLIX 102139 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 339 PM CST Tue Dec 10 2019 LAZ040-058-060>064-066>070-MSZ080>082-110545- /O.NEW.KLIX.WI.Y.0011.191211T0000Z-191211T1500Z/ St. Tammany-St. John The Baptist-St. Charles-Upper Jefferson- Orleans-Upper Plaquemines-Upper St. Bernard-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Slidell, Mandeville, Covington, Lacombe, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 339 PM CST Tue Dec 10 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
956 WWUS74 KLIX 110340 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 940 PM CST Tue Dec 10 2019 LAZ040-058-060>064-066>070-MSZ080>082-111145- /O.CON.KLIX.WI.Y.0011.000000T0000Z-191211T1500Z/ St. Tammany-St. John The Baptist-St. Charles-Upper Jefferson- Orleans-Upper Plaquemines-Upper St. Bernard-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Slidell, Mandeville, Covington, Lacombe, Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 940 PM CST Tue Dec 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Northeast winds 20 to 25 mph with gusts up to 38 mph expected. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
572 WWUS74 KLIX 111012 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 412 AM CST Wed Dec 11 2019 LAZ040-MSZ080>082-111115- /O.CAN.KLIX.WI.Y.0011.000000T0000Z-191211T1500Z/ St. Tammany-Hancock-Harrison-Jackson- Including the cities of Slidell, Mandeville, Covington, Lacombe, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 412 AM CST Wed Dec 11 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished to around 15 mph. It will remain breezy for much of the day, but the threat of strong winds has diminished. $$ LAZ058-060>064-066>070-111500- /O.CON.KLIX.WI.Y.0011.000000T0000Z-191211T1500Z/ St. John The Baptist-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Laplace, Reserve, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 412 AM CST Wed Dec 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 38 mph expected. * WHERE...Areas south of Lake Pontchartrain and near the Louisiana coast. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 3:35 PM CST, 4 minutes earlier.
Area forecast discussion, Dec 10, 3:35 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
335 PM CST Tue Dec 10 2019
.SHORT TERM...Strong cold air advection across the tidal lakes and
sounds tonight will allow for boundary layer winds of 20 to 30 mph
with higher gusts to translate down to the surface tonight. The
strongest winds are expected along the immediate coast in
Mississippi and coastal Louisiana and across metro New Orleans to
the south of Lake Pontchartrain. A wind advisory will be issued
for these areas as wind gusts of 35 to 40 mph could occur tonight.
The main concern in wind advisory will be high profile vehicles
encountering difficult driving conditions in open areas like
bridges.
Outside of the wind threat, isentropically induced cloud cover
and showers will continue to develop across the forecast area this
evening and tonight. A gradual shifting of the main rain band
from around Baton Rouge toward the coastal counties and parishes
is expected through the night. By tomorrow morning, most of the
rain should be offshore with only scattered showers expected along
the immediate Louisiana coast. Increased dry air advection and
some weak subsidence aloft will bring mostly clear skies and dry
weather to the remainder of the forecast area during the day
tomorrow. Strong cold air advection will continue, and expect to
see temperatures well below normal in the middle to upper 50s
tomorrow.
The brief interlude from cloudy and rainy conditions will come to
an end on Thursday as a low pressure system develops in the Gulf
of Mexico. As the low forms, warm-frontal processes will become
dominant. Another isentropically forced cloud cover and rainfall
event is expected to take hold Thursday morning and persist into
Friday morning as the low tracks just offshore. The coastal waters
should be in the warm-sector to the south of the cold front, and
some thunderstorm activity will be possible offshore. Temperatures
will remain below normal on Thursday with highs only warming into
the upper 50s and lower 60s. As the low departs on Friday and
drier air begins to move in from the west, gradually clearing
skies and decreasing rain chances can be expected. Some moderation
in temperatures is also expected as a more Pacific based airmass
advects in. Highs should warm into the middle to upper 60s.
.LONG TERM...A zonal flow pattern will dominate the Gulf South in
the mid and upper levels of the atmosphere over the weekend. At
the surface, high pressure will be in control and expect to see
partly cloudy skies and dry weather through Sunday night.
Temperatures will continue to slowly modify with highs in the
upper 60s and lower forecast each day. The drier airmass should
allow for a greater diurnal range, and expect to see lows in the
40s over inland areas and the low 50s along the coast both Friday
and Saturday nights. Increased onshore flow and moisture advection
into the area Sunday night should keep temperatures warmer in the
lower to middle 50s.
Model guidance is in good agreement that another positively tilted
upper level trough axis will begin to move toward the area on
Monday and Tuesday. A deepening low over the Midwest will drive
another cold front through the region Monday into Monday night.
Conditions look somewhat favorable for a few thunderstorms to
develop in advance of the front, but the severe risk looks
limited as the strongest dynamics remain well north of the region.
Temperatures will remain warmer than average on Monday with highs
lower to middle 70s. In the wake of the front on Tuesday, colder
air moving in will push highs back below average in the upper 50s
and lower 60s.
&&
.AVIATION...MVFR to occasionally IFR conditions, mainly due to low CIGS and
occasional lower visibility in SHRA/RA are expected to continue
through the afternoon with mainly MVFR expected tonight before
improvement to VFR expected mid to late morning on Wednesday.
Northerly winds are expected to remain gusty at most airports in the
wake of the cold frontal passage through the afternoon and most
airports near the coast and tidal lakes through tonight and
Wednesday morning. 22/TD
&&
.MARINE...Strong cold air advection across the coastal waters will
easily transport down boundary layer flow of 20 to 30 knots with
higher gusts to the surface through tomorrow. A developing low
pressure system in the central Gulf will also keep winds elevated
into Thursday. This low pressure system is expected to pass
through the eastern waters Thursday night and early Friday. As a
result, small craft advisories are in effect due to rough boating
conditions through Thursday evening. The pressure gradient will
begin to relax on Friday as the low departs and high pressure
begins to build in from the west. Winds and seas should decrease
to between 10 and 15 knots as the high settles in. Seas should
also respond to these lighter winds and fall to between 2 and 4
feet.
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: Forecast Support for the City of New Orleans.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 39 56 39 59 / 100 10 10 30
BTR 41 58 39 59 / 100 10 10 30
ASD 40 58 39 61 / 100 10 10 40
MSY 46 56 47 61 / 100 10 10 40
GPT 42 56 43 60 / 100 10 10 50
PQL 42 57 41 62 / 90 10 10 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 AM CST Wednesday for LAZ040-058-060>064-
066>070.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
550-552-570-572.
Small Craft Advisory until 9 PM CST Thursday for GMZ536-538-555-
557.
Small Craft Advisory from 9 PM this evening to 9 PM CST Thursday
for GMZ575-577.
MS...Wind Advisory until 9 AM CST Wednesday for MSZ080>082.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-550-
552-570-572.
Small Craft Advisory until 9 PM CST Thursday for GMZ538-555-557.
Small Craft Advisory from 9 PM this evening to 9 PM CST Thursday
for GMZ577.
&&
PGHazardous weather outlook, Dec 10, 1:48 PM CST, 1 hour 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New Orleans LA 148 PM CST Tue Dec 10 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110800- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 148 PM CST Tue Dec 10 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Brisk northerly winds in the wake of a cold front are expected to reach 20 to 30 mph with higher gusts at times late this afternoon and tonight near the south shore of Lake Pontchartrain, downtown New Orleans and some other exposed areas near the immediate coast of southeast Louisiana and Mississippi. A Wind Advisory may be issued for portions of these areas. Small Craft Advisories are in effect across the tidal lakes, sounds and coastal waters. There will be potential for some gale force wind gusts as well tonight through Wednesday evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories will remain in effect for all coastal waters including the lakes and sounds Wednesday and Wednesday night. The advisories will continue on the open waters Thursday and Thursday night. For Friday through Monday, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 8:43 PM CST | Marine Dense Fog Advisory | LIX | 14 hr | |
| Dec 9, 9:06 PM CST | Dense Fog Advisory | LIX | Saint Bernard | 14 hr |
| Dec 9, 9:29 PM CST | Small Craft Advisory | LIX | 72 hr |
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.